Alert archive / Wisconsin / Small Craft Advisories in 2013
Small Craft Advisory 41, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Apr 17, 2013, 10:27 AM CDT. It took effect at Apr 17, 2013, 7:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2013, 10:27 AM CDT (15:27 UTC)
- In effect from
- Apr 17, 2013, 7:00 PM CDT
- Expired
- Apr 18, 2013, 10:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 8:57 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 17, 8:57 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 857 AM CDT WED APR 17 2013 NEW INFORMATION ADDED TO UPDATE SECTION .UPDATE... ISSUED AT 844 AM CDT WED APR 17 2013 FIRST ROUND OF PRECIPITATION EXPECTED TO ARRIVE A LITTLE QUICKER THAN EXPECTED THIS MORNING. COLDER AND DRIER AIR WAS NOTED ACROSS NORTHERN WISCONSIN THIS MORNING. PRECIPITATION SHOULD START AS RAIN POSSIBLY MIXED WITH SNOW OR SLEET SOUTH OF HIGHWAY 29 THIS MORNING. ACROSS THE NORTH...PROBABLY BE MORE OF RAIN/SNOW MIX AND AT TIMES COULD BE MORE SNOW THAN RAIN. WILL BE WAITING FOR 12Z MODEL RUNS ON WHAT TO DO ABOUT THE FAR NORTH. THERMAL PROFILES AND LOW LEVEL TEMPERATURES PROBLEMATIC FOR SOME DECENT SNOW OR ICE ACCUMULATIONS. CONTEMPLATING WINTER STORM WATCH OR ADVISORIES DEPENDING ON INTERNAL DISCUSSIONS AND A PEEK AT THE 12Z WRF. && .SYNOPSIS... ISSUED AT 413 AM CDT WED APR 17 2013 MAJOR SPRING STORM SYSTEM TO AFFECT THE AREA THE NEXT COUPLE DAYS WITH SOME MIXED PRECIPITATION NORTH...AND SIGNIFICANT RAINS ELSEWHERE. UPR FLOW ACRS NOAM WAS SPLIT...WITH HIGHLY ENERGETIC SRN STREAM DOMINATION THE CONUS. THE TREND DURING THE PERIOD WL BE FOR SOME CONSOLIDATION OF THE FLOW TO OCCUR...BUT WITH MEAN TROF POSN REMAINING OVER THE CENTRAL CONUS...AND RIDGES NR BOTH COASTS. THE PATTERN IS A VERY WET ONE...AND WL RESULT IN MUCH ABV NORMAL PCPN FOR THE AREA. TEMPS WL END UP BLO NORMAL...MAINLY DUE TO DAYTIME HIGHS REMAINING COOL. && .SHORT TERM...TODAY...TONIGHT...AND THURSDAY ISSUED AT 413 AM CDT WED APR 17 2013 TIME AT A PREMIUM THIS MORNING...WITH MAJOR SPRING STORM HEADED FOR THE AREA. STORM WL RESULT IN EVERYTHING FM MIXED PRECIPITATION...AND POSSIBLY EVENTUALLY ACCUMULATING SNOWS FAR NW...TO AT LEAST THE CONSIDERATION OF A POSSIBLE SVR THREAT SE. FIRST FOR THE N. PCPN TYPE FCST DIFFICULT AND CONFIDENCE LOW. TRENDED PCPN TYPE TOWARD WHAT WAS FAVORED BY THE MAJORITY OF THE SREF MEMBER BUFR SOUNDINGS FOR RHI...WITH THE IDEA IT WL BE A LITTLE COLDER N AND W OF THERE. THAT MEANT PULLING BACK ON SN AND GOING WITH MORE RN/IP. ZR CERTAINLY ALSO A CONCERN...JUST NOT SURE WHAT SFC TEMPS WL DO. ONSET OF PCPN WL BE LATER THAT WHAT WE WERE FCSTG YDA...SO OUTDOOR SFCS WL HAVE TIME TO WARM TDA. EVAP COOLING DUE TO FEED OF LOWER DWPTS FM THE NE MAY BRING SFC AIR TEMPS TO AOB FZG TNGT....BUT PCPN FALLING THROUGH VERY PRONOUNCED WARM LAYER ALOFT COULD BE TOO WARM TO RE-FREEZE. SINCE THE SIG PCPN NOT EXPECTED TO ARRIVE UNTIL LATE TDA AND ZR THREAT WL BE TNGT WHEN TEMPS COOL...HELD OFF ON POSTING ADVISORY. DAY SHIFT WL HAVE THE BENEFIT OF SEEING HOW TEMPS REACT TDA. WL ADDRESS HAZARD IN HWO AND ISSUE SPS DETAILING THE SITN. ACRS THE REST OF THE AREA...MAIN CONCERNS WERE TIMING OF ONSET OF PCPN...PCPN AMNTS...POTENTIAL FOR FLOODING...AND POSSIBILITY OF SVR WX. GULF INFLOW INTO THE CYCLONE WAS VERY IMPRESSIVE. MAIN CONCERN REGARDING PCPN TOTALS IS STILL WHETHER OR NOT CONVECTION TO OUR S INTERCEPTS THE MOISTURE. WIDESPREAD ELEVATED CONVECTION IN ISENT LIFT ZONE WAS DEVELOPING FM KS-IA EARLY THIS MORNING. BUT IT WAS SHIFTG NE...AND HEADED FOR THE FCST AREA. IT LOOKS LIKE THE SERN 2/3 OF THE FCST AREA WL AT LEAST GET CLIPPED BY THE NRN PORTION OF ONE AND POSSIBLY MULTIPLE MCS/S. CONTD THE FLOOD WATCH. ALSO ADDED HEAVY RAINFALL ATTRIBUTE TO THE THUNDER IN THE GRIDS. VIGOROUS ELEVATED TSTMS IN ENVIRONMENTS SUCH AS THIS ARE TYPICALLY EXCELLENT HAIL PRODUCERS. SO ADDED SML HAIL ATTRIBUTE AS WELL. CONSENSUS OF MODELS WAS TO DRIVE WARM FRONT NWD INTO THE SRN PART OF THE FCST AREA THU...AS DEEPENING SFC LOW STARTS TO LIFTS NNE ACRS WI. IF THAT WERE TO HAPPEN...IT WOULD LEAD TO A SIG SVR THREAT FOR ANY LOCATIONS THAT GET INTO THE WARM SECTOR. THE PROBLEM IS ALL THE PCPN WE ARE EXPECTING AND COLD LAKE MICHIGAN. FAR MORE OFTEN THAN NOT IN THESE SITNS...THE FRONT IS UNABLE TO MAKE SIG NWD PROGRESS AGAINST THE COLD ELY FLOW OFF THE LAKE. THE PAST 2 RUNS OF THE ECMWF...THOUGH CLEARLY IN THE MINORITY...SHOWED THIS. PUSHED FCST STRONGLY TOWARD KEEPING THE FRONT TO OUR S. THAT MEANT CUTTING HIGHS ON THU AND KEEPING WINDS ELY/NELY. COULD BE SOMEWHAT OF A LULL IN THE PCPN ACRS THE AREA FOR A TIME MID-DAY TOMORROW AS STG ISENT LIFT SHIFTS E. BUT WL LIKELY SEE ANOTHER SURGE OF SIG PCPN SPREADING IN FM THE SW DURING THE AFTN AS MAIN UPR SYSTEM STARTS TO ARRIVE IN THE AREA. STARTED TO TREND PCPN OVER THE FAR NW PART OF THE AREA MORE TOWARD SN LATE IN THE DAY AS COOLING ALOFT STARTS TO OCCUR WITH THE ARRIVAL OF THE UPR TROF. WL PROBABLY CONT TO HAVE A HAIL THREAT OVER THE SE PART OF THE FCST AREA. /AND MAYBE A THREAT OF MORE THAN HAIL IF I/M WRONG ABOUT THE FRONTAL POSN./ BUT THATS STILL THE THIRD PERIOD SO SETTLED FOR JUST HAVING TSTMS IN THE GRIDS FOR NOW. WL MENTION THE REST IN THE HWO. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY ISSUED AT 413 AM CDT WED APR 17 2013 THE MOST CHALLENGING PART OF THE LONG TERM FORECAST IS AT THE START...THURSDAY NIGHT AND FRIDAY. MODELS SHOWED A SURFACE LOW MOVING ACROSS SOUTHEAST WISCONSIN FOLLOWED BY AN UPPER LEVEL TROUGH APPROACHING FROM THE WEST. MUCH COLDER AIR IS EXPECTED TO WRAP AROUND THE DEPARTING LOW...RESULTING IN MORE OF A FREEZING OR FROZEN PRECIPITATION EVENT FOR THE FORECAST AREA THAN WITH THE PREVIOUS SYSTEM. SHOULD BE RAIN ACROSS MOST OF THE AREA THURSDAY EVENING...AND MOSTLY SNOW BY FRIDAY MORNING. A MIX OF RAIN AND SNOW...OR FREEZING RAIN CAN BE EXPECTED AS PRECIPITATION CHANGES FROM MOSTLY LIQUID TO MOSTLY FROZEN. COLD ADVECTION SHOULD CONTINUE ACROSS THE AREA ON FRIDAY SO HAVE MAINLY SNOW DURING THE MORNING...WITH RAIN ALSO POSSIBLE ACROSS A LARGE PART OF THE AREA DURING THE AFTERNOON AS THE BOUNDARY LAYER WARMS. A SURFACE HIGH AND VERY LOW AMPLITUDE UPPER RIDGE SHOULD KEEP THE AREA DRY FOR SATURDAY AND SATURDAY NIGHT BEFORE THE NEXT SYSTEM BRINGS PRECIPITATION CHANCES BACK TO THE AREA FOR THE EARLY PART OF NEXT WEEK. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 413 AM CDT WED APR 17 2013 FLIGHT CONDITIONS WL STEADILY WORSEN TDA AS PCPN OVERSPREADS THE AREA AND CIGS LOWER. STG LLWS EXPECTED TNGT...ESP OVER THE SE PART OF THE AREA. && .MARINE... ISSUED AT 413 AM CDT WED APR 17 2013 STLT SHOWING PLENTY OF ICE REMAINING ON THE BAY...BUT MUCH OF IT WAS DETACTCHED AND JUST FLOATING ARND THE BAY. THAT COULD RESULT IN A SITN FAVORABLE FOR ICE SHOVES IF A PERSISTENT STG WIND DEVELOPS. && .HYDROLOGY... ISSUED AT 413 AM CDT WED APR 17 2013 SATURATED GROUND COMBINED WITH AN EXPECTED RAINFALL OF 1.5 TO 2.5 INCHES THE NEXT COUPLE DAYS WILL RAISE THE RISK OF FLOODING OF STREAMS AND LOW-LYING AREAS. WL CONT THE FLOOD WATCH THAT WAS ISSUED YDA AFTN. IN ADDITION...MOST RIVERS ACROSS CENTRAL AND EAST-CENTRAL WI WERE ALREADY RUNNING HIGH. IF THE EXPECTED RAINFALL MATERIALIZES...THE THREAT OF RIVER FLOODING WILL INCREASE AND SOME RIVER FLOOD WARNINGS MAY BE NEEDED BY THIS WEEKEND. INTERESTING INFORMATION FM HYDRO DISCUSSION PUT TOGETHER BY OUR HYDRO EXPERT YDA AFTN... A LONGER TERM FLOODING ISSUE IS ALSO DEVELOPING. THE INCREASING FLOWS ON THE FOX AND WOLF RIVERS COMING INTO LAKE WINNEBAGO WILL EVENTUALLY CAUSE THE LAKE TO RISE AND REMAIN FAIRLY HIGH FOR MUCH OF APRIL IF THE WET WX PATTERN CONTINUES. THE COMBINATION OF STRONG WINDS WITH HIGHER THAN NORMAL LAKE LEVELS WILL INCREASE THE POTENTIAL OF SHORELINE FLOODING. HIGH LAKE WINNEBAGO LEVELS WILL LIKELY PRODUCE LONG-TERM HIGH LEVELS UPSTREAM ON THE WOLF AND FOX RIVERS THROUGH APRIL...AGAIN DEPENDING ON HOW MUCH ADDITIONAL PRECIPITATION FALLS. && .GRB WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING FOR WIZ020>022-030-031-035>040-045-048>050-073-074. && UPDATE.........ECKBERG SYNOPSIS.......SKOWRONSKI SHORT TERM.....SKOWRONSKI LONG TERM......MG AVIATION.......SKOWRONSKI MARINE.........SKOWRONSKI HYDROLOGY......JS/TDH
Hazardous weather outlook, Apr 17, 5:23 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 523 AM CDT WED APR 17 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 523 AM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT CENTRAL...EAST- CENTRAL...AND NORTHEAST WISCONSIN AT TIMES THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS COULD PRODUCE HEAVY RAIN AND SMALL HAIL. THE HEAVY RAINFALL COULD ALSO RESULT IN THE FLOODING NEAR STREAMS AND IN SOME LOW-LYING AREAS. MEANWHILE...MIXED PRECIPITATION IS EXPECTED ACROSS FAR NORTHERN WISCONSIN TONIGHT. THAT COULD LEAD TO SOME HAZARDOUS TRAVEL CONDITIONS. THERE IS STILL SOME UNCERTAINTY CONCERNING THE DOMINANT PRECIPITATION TYPE. IF IT TURNS OUT TO BE FREEZING RAIN...THEN GLAZING OF SURFACES IS LIKELY TO OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS CENTRAL... EAST-CENTRAL...AND NORTHEAST WISCONSIN THURSDAY MORNING. THE RISK OF HEAVY RAIN AND SMALL HAIL WILL ALSO CONTINUE. THE RISK OF STORMS WILL SHIFT TO MAINLY EAST-CENTRAL WISCONSIN BY AFTERNOON...WHERE A STRONG WARM FRONT WILL BE APPROACHING FROM THE SOUTH. STRONGER STORMS ARE POSSIBLE IN THE VICINITY OF THE FRONT. SOME OF THOSE STORMS COULD PRODUCE LARGE HAIL. RUNOFF FROM THE RAINS WILL CONTINUE TO RESULT IN THE RISK OF SOME FLOODING NEAR STREAMS AND IN LOW-LYING AREAS THURSDAY AND THURSDAY NIGHT. IN ADDITION...THE THREAT OF FLOODING WILL ALSO INCREASE ALONG LARGER STREAMS AND RIVERS. COLDER AIR BEING DRAWN INTO THE AREA ON NORTH WINDS WILL CAUSE THE PRECIPITATION TO CHANGE TO PRIMARILY SNOW FROM WEST TO EAST THURSDAY NIGHT AND FRIDAY. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE IN NORTH-CENTRAL WISCONSIN. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE ABLE TO PROVIDE MORE DETAILED INFORMATION ON THE SNOWFALL FOR ACCUMULATING SNOWS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING OR HAIL TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. IN ADDITION...PLEASE REPORT ANY FREEZING RAIN THAT FALLS OVER NORTH-CENTRAL WISCONSIN. LMZ521-522-541>543-181100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 523 AM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT CONDITIONS HAZARDOUS TO SMALL CRAFT COULD DEVELOP TONIGHT AS WAVES AND EAST WINDS INCREASE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE THROUGH FRIDAY. SKOWRONSKI
In the hours before
Special weather statement, Apr 17, 5:39 AM CDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 539 AM CDT WED APR 17 2013 WIZ005-010>013-018-019-171630- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 539 AM CDT WED APR 17 2013 ...MIXED PRECIPITATION COULD RESULT IN HAZARDOUS TRAVEL CONDITIONS TONIGHT... A STRONG SPRING STORM SYSTEM WILL BE AFFECTING THE AREA THE NEXT COUPLE DAYS. MIXED RAIN...SNOW...AND SLEET WILL DEVELOP THIS AFTERNOON OR THIS EVENING AND THEN CONTINUE OVERNIGHT. AS TEMPERATURES COOL OVERNIGHT...FREEZING RAIN WILL ALSO BE POSSIBLE. IT IS VERY DIFFICULT TO DETERMINE WHICH TYPE OF PRECIPITATION WILL DOMINATE TONIGHT. IF THE DOMINANT TYPE TURNS OUT TO BE FREEZING RAIN...THEN SIGNIFICANT ICING OF OUTDOOR SURFACES WILL BE POSSIBLE. IF IT BECOMES APPARENT THAT SUBSTANTIAL FREEZING RAIN WILL OCCUR...AN ADVISORY OR WARNING WILL BE ISSUED THIS AFTERNOON. EVEN IF THE PRECIPITATION REMAINS MIXED...IT COULD STILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. ANYONE TRAVELING ACROSS THE AREA TONIGHT SHOULD CLOSELY MONITOR LATER FORECASTS. COLDER AIR BEING DRAWN INTO THE AREA WILL CAUSE THE PRECIPITATION TO CHANGE TO SNOW THURSDAY NIGHT...WITH THE SNOW CONTINUING FRIDAY. SEVERAL INCHES OF WET SLUSHY SNOW ARE POSSIBLE...WITH THE HIGHEST TOTALS EXPECTED TO OCCUR NORTH AND WEST OF RHINELANDER. SKOWRONSKI
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 10:12 AM CDT | Winter Weather Advisory | GRB | Florence, Forest, Oneida, Vilas | 18 hr |
Nearby
Small Craft Advisories in Wisconsin, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.